Missouri, 2011

Tornadoes and Flash Flooding in Missouri, June 26 to 27, 2011

June 26 to 27, 2011 · NWS LSX · 47 events in 18 counties and zones

A powerful complex of thunderstorms, known as a bow echo, moved across Missouri and Illinois during the late evening hours of June 26th and early morning hours of June 27th. The line, which raced east at 60 to 70 mph, produced widespread winds of 40 to 60 mph along and north of Interstate 70.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
47

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LSX wrote it up.

A powerful complex of thunderstorms, known as a bow echo, moved across Missouri and Illinois during the late evening hours of June 26th and early morning hours of June 27th. The line, which raced east at 60 to 70 mph, produced widespread winds of 40 to 60 mph along and north of Interstate 70. Storm assessment teams from the National Weather Service in St. Louis evaluated the most intense damage which occurred over northeast Missouri and west central Illinois. From the extreme damage that occurred in localized areas, it appears that wind speeds reached 70 to 100 mph. The extensive nature of the damage caused power outages to at least 55,000 customers. Some did not have power return until Tuesday night. Also, there were several reports of flash flooding, especially over northeastern Missouri due to the already saturated soils from previous rains over the past week.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Jun 26, 12:04 PM CST, 3 hours 11 minutes earlier.

Area forecast discussion, Jun 26, 12:04 PM CST, 3 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
104 PM CDT SUN JUN 26 2011

.DISCUSSION...
/500 AM CDT SUN JUN 26 2011/

EARLY THIS MORNING...NWLY H500 FLOW EXISTED ACROSS THE AREA THANKS
TO A H500 HI OVER THE SWRN CONUS.  A SFC WRMFNT EXISTED FROM S CNTRL
KS ACROSS SRN MO AND INTO WRN KY.  A VEERED AND WEAKENING 30KT H850
JET EXISTED NOSING INTO SERN MO AND HAS HELPED TO MAINTAIN ISOLD-SCT
TSRA IN THAT AREA AND INTO PARTS OF CNTRL MO. SIGNIFICANT FLOODING
HAS OCCURRED IN MANY LOCATIONS FROM HEAVY RAINS LAST NIGHT.

LOOK FOR THE FRONTAL BOUNDARY TO STRUGGLE TO MOVE MUCH TO THE N
TODAY ALTHOUGH IT SHOULD TO SOME DEGREE.  LO CLOUD AREA OVER NRN MO
WILL ENHANCE TEMP GRADIENT AND NWLY MID LEVEL FLOW AND COLD POOL
FROM WHAT WAS A HEAVY RAIN PRODUCING MCS OVERNIGHT WILL NOT MAKE IT
VERY CONDUCIVE TO MAKE MUCH HEADWAY THO UNTIL LATE.  WITH THAT IN
MIND...BELIEVE TSRA WILL FADE HEADING INTO MID MORNING BUT WITH
PRESENCE OF FRONT OVER THAT AREA AND WEAK MID LEVEL SHORTWAVE
APPROACHING FROM THE W...THESE MAY SERVE TO KICK OFF ADDITIONAL SCT
TSRA DURING THE DAY TODAY...BUT APPEARS FOR THE MOST PART WE MAY GET
A BRIEF REPRIEVE.

OLD MCV AND LO LEVEL JET WILL FIRE UP ANOTHER MCS LIKELY IN THE MID
MO VALLEY AND THIS IS EXPECTED TO TRACK MAINLY E ALTHOUGH BELIEVE
ENOUGH OF A S COMPONENT WILL EXIST TO JUSTIFY POPS ON THE HIGHER END
OF MOS OR ABOVE MOS.  THIS WILL THEN EXIT EARLY MONDAY MORNING.
FRONTAL BOUNDARY SHOULD USE THIS BREAK IN THE ACTION FOR LATER TODAY
AND EARLY TONIGHT TO BEGIN A NEW NEWD ADVANCE THRU THE AREA.

ATTENTION THEN TURNS TO THE CDFNT FOR MONDAY AFTERNOON AND EVENING.
APPEARS WE WILL HAVE SUFFICIENT TIME TO RECOVER...ESPECIALLY IN THE
WRN FA...TO IGNITE NEW TSRA BY EARLY AFTERNOON IN NRN MO AND THIS
WILL EXPAND OVER TIME AND PUSH S.  GREATER POTENTIAL HERE OF
ORGANIZED SEVERE STORMS WITH VERY RESPECTABLE BULK SHEAR VALUES AND
WHAT SHOULD BE A VERY MOIST AND UNSTABLE ATMOSPHERE IN FRONT OF IT.

AMPLIFYING H500 FLOW TUESDAY THRU LATE WEEK WILL HELP ALLOW THIS
FRONT TO DIVE WELL S OF THE FA AND STAY TO THE S UNTIL AT LEAST
THURSDAY NOW.  SHOULD SEE A PAIR OF NICE DAYS ON TUESDAY AND
WEDNESDAY WITH TEMPS BELOW AVERAGE WITH...WAIT FOR IT...DRY WX.

RETURN OF WRMFNT THURSDAY MAY GO THRU LARGELY UNNOTICED FROM PCPN
CHCS...BUT WILL USHER IN A PERIOD OF VERY WARM AND HUMID WX FOR THE
END OF THE WORK WEEK.

TES

&&

.AVIATION...
/1225 PM CDT SUN JUN 26 2011/

CIGS SHOULD BEGIN RISING AROUND TAF ISSUANCE AS A BAND OF IFR TO
MVFR CLOUDS CONTINUES TO BREAK UP AND DISSIPATE. SCATTERED
THUNDERSTORMS ARE POSSIBLE THIS AFTN INVOF A WARM FRONT THAT
STRETCHED ACROSS THE REGION. MORE WIDESPREAD THUNDERSTORMS ARE
EXPECTED LATER TONIGHT AS A COMPLEX DEVELOPS AND DIVES SEWD. ELY
TO SELY WINDS WILL BECOME SLY THEN SWLY AS THE WARM FRONT LIFTS
NWD.

SPECIFICS FOR KSTL...CIGS SHOULD BEGIN RISING SHORTLY AFTER TAF
ISSUANCE AS THE BAND OF IFR TO MVFR CLOUDS ACROSS EAST CENTRAL MO
CONTINUES TO BREAK UP AND DISSIPATE. A NEARLY STATIONARY WARM
FRONT WILL SUPPORT SCT TSRA THIS AFTN BUT LIMITED COVERAGE
SUGGESTS A CB GROUP IS SUFFICIENT ATTM. A LARGE THUNDERSTORM
COMPLEX IS EXPECTED TO DEVELOP LATER TONIGHT AND DIVE SEWD.
DEPENDING ON WHERE THE COMPLEX FORMS...IT MAY IMPACT KSTL DIRECTLY
OR JUST CLIP THE TERMINAL AS IT PASSES. INCLUDED VCTS TO CAPTURE
THE UNCERTAINTY IN LOCATION. ELY TO SELY WINDS TURN SLY TO SWLY
AFTER THE WARM FRONT LIFTS NWD. AN APPROACHING COLD FRONT WILL
BRING ANOTHER CHANCE OF STORMS TO KSTL ON MONDAY AFTERNOON.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Jun 26, 7:51 AM CST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
851 AM CDT SUN JUN 26 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-271115-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
851 AM CDT SUN JUN 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY NEAR A STALLED FRONTAL
BOUNDARY. A FEW STORMS MAY PRODUCE SEVERE WEATHER INCLUDING LARGE
HAIL AND DAMAGING WINDS.

THE CHANCE FOR THUNDERSTORMS CONTINUES TONIGHT AS A WARM FRONT
SURGES NORTH THROUGH THE AREA AND ANOTHER THUNDERSTORM COMPLEX
DEVELOPS AND MOVES THROUGH PARTS OF NORTHERN MISSOURI AND CENTRAL
ILLINOIS. SEVERE STORMS ARE POSSIBLE ONCE AGAIN.

FOR FURTHER INFORMATION ON CONVECTIVE WATCHES...PLEASE REFER TO
THE LATEST STORM PREDICTION CENTER WATCH PRODUCTS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE CHANCE FOR THUNDERSTORMS WILL CONTINUE THROUGH MONDAY NIGHT
AS ONE THUNDERSTORM COMPLEX EXITS THE AREA ON MONDAY MORNING AND
ADDITIONAL STORMS FIRE ALONG A COLD FRONT MONDAY AFTERNOON AND
EVENING. STRONG TO SEVERE STORMS ARE ONCE AGAIN EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH TONIGHT...AND APPEARS MORE
LIKELY FOR MONDAY AND MONDAY EVENING.

KANOFSKY

In the hours before

Special weather statement, Jun 26, 2:40 PM CST, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT SUN JUN 26 2011

MOZ084-099-262145-
IRON MO-REYNOLDS MO-
340 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR REYNOLDS AND IRON COUNTIES UNTIL
445 PM CDT...

AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHEAST
OF LICKING TO EMINENCE TO 19 MILES SOUTH OF BIRCH TREE...AND MOVING
EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  GARWOOD...
  BUNKER...
  ELLINGTON...
  REYNOLDS...
  OATES...
  ANNAPOLIS...
  CORRIDON...
  REDFORD...
  CENTERVILLE...
  BLACK...
  LESTERVILLE...
  VULCAN...
  DES ARC...

THESE STORMS MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KANOFSKY
Special weather statement, Jun 26, 2:45 PM CST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
345 PM CDT SUN JUN 26 2011

MOZ074-262145-
ST. FRANCOIS MO-
345 PM CDT SUN JUN 26 2011

...SIGNIFICANT WEATHER ADVISORY FOR ST. FRANCOIS COUNTY UNTIL 445 PM
CDT...

AT 344 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BONNE TERRE...MOVING SOUTHEAST AT 10 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  BONNE TERRE...
  LEADWOOD...
  DESLOGE...
  PARK HILLS...
  FRANKCLAY...
  LEADINGTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

KANOFSKY

The radar

The St Louis radar (KLSX), 73 km away, was scanning. The volume nearest the first event began at 21:16 UTC.

Open the radar archive at this moment

Event by event

31 thunderstorm wind, 9 hail, 4 tornado, 3 flash flood. Local standard time, as filed.

Hail, Washington

When
June 26, 3:15 PM CST
Where
Washington County, 0.8 mi SSW of Connon Mines
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
38.040, -90.708

Thunderstorm Wind, Washington

When
June 26, 3:19 PM CST
Where
Washington County, 0.8 mi SSW of Connon Mines
Measured
52 kt (60 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.040, -90.708

Hail, Washington

When
June 26, 3:32 PM CST
Where
Washington County, 0.81 mi NE of Cadet
Measured
1.5 in hail
Reported by
Trained Spotter
Coordinates
37.989, -90.690

Hail, St. Francois

When
June 26, 3:33 PM CST
Where
St. Francois County, 0.44 mi SE of Blackwell
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.045, -90.625

Hail, Washington

When
June 26, 3:53 PM CST
Where
Washington County, 0.8 mi SSW of Connon Mines
Measured
2 in hail
Reported by
Trained Spotter
Coordinates
38.040, -90.708

Flash Flood, Washington

When
June 26, 7:00 PM CST to 9:30 PM CST
Where
Washington County, 2.06 mi NNE of Potosi to 0.97 mi E of Cadet
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
37.978, -90.786

Up to two inches of rain fell in a short amount of time causing flash flooding. Several roads were flooded including Highway E between Blackwell and Cadet.

Hail, Knox

When
June 26, 7:45 PM CST
Where
Knox County, 0.12 mi E of Baring
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.250, -92.198

Hail, Lewis

When
June 26, 8:20 PM CST
Where
Lewis County, 1.33 mi NE of Lewistown Phllps Arp
Measured
1 in hail
Reported by
Law Enforcement
Coordinates
40.085, -91.765

Flash Flood, Knox

When
June 26, 9:00 PM CST to June 27, 7:30 AM CST
Where
Knox County, 5.07 mi W of Greensburg to 3.41 mi SSW of Locust Hill
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
40.303, -92.316

Up to four inches of rain fell in a short amount of time onto already saturated soils causing flash flooding. Numerous roads were flooded including Routes K, J and B, as well as Highway 11. Also, Highway 151 just east of Novelty was flooded.

Flash Flood, Lewis

When
June 26, 9:15 PM CST to June 27, 7:30 AM CST
Where
Lewis County, 0.96 mi SSW of La Grange to La Grange
Cause
Heavy Rain
Reported by
Trained Spotter
Coordinates
40.037, -91.507

Up to four inches of rain fell onto already saturated soils causing flash flooding. In Canton, almost two and a half inches of rain fell in about an hour. Several homes had water in them due to the flash flooding. Also, numerous roads were flooded.

Thunderstorm Wind, Knox

When
June 26, 11:27 PM CST to June 27, 12:00 AM CST
Where
Knox County, Hurdland to 1.5 mi ENE of Knox City
Measured
61 kt (70 mph) estimated gust
Reported by
Law Enforcement
Coordinates
40.150, -92.300

A bow echo moved eastward across Knox county. Numerous trees, tree limbs and power lines were blown down countywide. Some of the trees blown down were three feet in diameter.

Thunderstorm Wind, Shelby

When
June 26, 11:35 PM CST to 11:40 PM CST
Where
Shelby County, 1.17 mi E of Clarence to 2.85 mi SSE of Clarence
Measured
70 kt (81 mph) estimated gust
Reported by
Law Enforcement
Coordinates
39.747, -92.258

An intense bow echo moved through the Clarence area, blowing down numerous trees, tree limbs and power lines. Several three foot diameter trees were uprooted three miles south of Clarence. On the east side of town off of U.S. Highway 36, a feed mill sustained quite a bit of damage. One 500,000 bushel bin was nearly smashed to the ground and a second one sustained major roof damage. Two smaller bins were damaged as well. Just southwest of Clarence, a large machine shed was completely destroyed. Several 2x4s from the shed were thrown through the roof of a two story home nearby.

Tornado, Shelby

When
June 26, 11:45 PM CST to 11:48 PM CST
Where
Shelby County, 0.15 mi WNW of Shelbina to 1.02 mi SE of Shelbina
Rating
EF1
Path length
1.15 mi
Path width
70 yd
Reported by
NWS Storm Survey
Coordinates
39.701, -92.053

The first tornado formed near Elm Street and Douglas Avenue, north of U.S. Highway 36 at approximately 1245 a.m. CDT. The roof and walls of a corrugated steel building buckled on the west and south sides, along with a portion of the roof. The tornado moved across U.S. Highway 36 and destroyed three unoccupied house trailers. Debris was tossed about 100 yards from the trailers. The tornado continued to move east-southeast and caused roof damage to the town power and water plants on Chestnut Street west of Shelby Street. A portion of the gables holding the roof of the power plant was uplifted and tossed approximately 50 yards to the east. Much of the water plant's roof was removed and tossed 40 to 50 yard to the east. The tornado then caused minor roof damage on homes and snapped numerous large trees about 10 to 20 feet from the base. Some of the large branches fell on top of vehicles. The tornado then caused extensive damage to the roof of the two story town museum on Center Street (Highway 15). Several bricks fell to the ground from the top of the museum roof. Additional tree damage was found east and southeast of the town museum building. The path length was 1.15 miles with width varying between 50 and 70 yards. The tornado was rated an EF1.

Thunderstorm Wind, Shelby

When
June 26, 11:45 PM CST
Where
Shelby County, 0.42 mi ESE of Bethel
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
39.877, -92.023

A intense bow echo moved through the area, blowing down numerous large trees, tree limbs and power lines. Several power poles were snapped as well.

Thunderstorm Wind, Monroe

When
June 26, 11:45 PM CST to 11:50 PM CST
Where
Monroe County, 0.51 mi ENE of Madison to 0.14 mi S of Paris
Measured
56 kt (64 mph) estimated gust
Reported by
Newspaper
Coordinates
39.473, -92.211

An intense bow echo moved through the area, blowing down numerous trees, tree limbs and power lines. Near Holliday on U.S. Highway 24, a large machine shed was destroyed.

Tornado, Shelby

When
June 26, 11:47 PM CST to 11:50 PM CST
Where
Shelby County, 1.02 mi SSE of Shelbina to 2.2 mi SE of Shelbina
Rating
EF1
Path length
1.22 mi
Path width
70 yd
Reported by
NWS Storm Survey
Coordinates
39.686, -92.043

The second tornadic damage track was just to the south of the first tornado. It began west of South Center Street, where significant tree damage occurred. Some of the trees fell on top of homes. The tornado traveled east-southeast and hit an assisted living home on Shelbina Avenue. Roof damage was found at this location. Other large trees were damaged in the vicinity of the assisted living home. The tornado continued to the east-southeast and destroyed a large machine shed built in 2008. The east, south and west sides and the roof of the machine shed were tossed into several corn fields. The tornado then crossed County Road 441, where it hit a tree line with several trees snapped 15 to 20 feet from the base and tree trunk diameters ranging from 1 to 2.5 feet. The width of the damage in this area was 50 yards. The path length was 1.22 miles with a max width of 70 yards. The tornado was rated an EF1.

Thunderstorm Wind, Lewis

When
June 26, 11:55 PM CST
Where
Lewis County, 0.53 mi SE of La Belle
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
40.114, -91.913

An intense bow echo moved through LaBelle, blowing down numerous trees, tree limbs and power lines.

Hail, Lewis

When
June 27, 12:04 AM CST
Where
Lewis County, 0.51 mi NE of Lewistown
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
40.086, -91.814

Thunderstorm Wind, Lewis

When
June 27, 12:04 AM CST
Where
Lewis County, 0.41 mi NNW of Lewistown to 0.84 mi ENE of Lewistown
Measured
65 kt (75 mph) estimated gust
Reported by
Newspaper
Coordinates
40.086, -91.822

An intense bow echo moved through Lewistown, blowing down numerous trees, tree limbs and power lines. Two large trees fell onto homes in town causing extensive damage. One house had its roof shifted which caused the ceiling to crash to the floor. No injuries were reported.

Tornado, Monroe

When
June 27, 12:05 AM CST to 12:08 AM CST
Where
Monroe County, 1.85 mi SSW of Monroe City Regnl Ar to 2.04 mi S of Monroe City Regnl Ar
Rating
EF1
Path length
0.43 mi
Path width
40 yd
Reported by
NWS Storm Survey
Coordinates
39.605, -91.741

A tornado touched down about 3.5 miles south of Monroe City on the west side of U.S. Highway 24 and travelled to the southeast, crossing the highway before lifting and dissipating along County Road 591. There was significant tree damage along the path. Trees were 60 to 80 feet tall with trunk diameters of 3 to 4 feet. Some of the trees were snapped a third to half way up. Other large trees were uprooted. Some of the large tree limbs were tossed 50 to 70 yards to the east southeast. The total path length was four tenths of a mile and the max width was 40 yards. The tornado was rated an EF1.

Thunderstorm Wind, Monroe

When
June 27, 12:05 AM CST to 12:06 AM CST
Where
Monroe County, 0.73 mi NNW of Monroe City to 0.35 mi NNE of Monroe City Regnl Ar
Measured
56 kt (64 mph) estimated gust
Reported by
Newspaper
Coordinates
39.660, -91.736

An intense bow echo moved through the area knocking down numerous trees, tree limbs and power lines. The doors were blown off of a couple of hangers at Monroe City Regional Airport, damaging several planes.

Tornado, Ralls

When
June 27, 12:09 AM CST to 12:12 AM CST
Where
Ralls County, 2.63 mi SW of Hassard to 2.53 mi SSW of Hassard
Rating
EF0
Path length
0.63 mi
Path width
70 yd
Reported by
NWS Storm Survey
Coordinates
39.619, -91.699

A tornado touched down on Hereford Lane, about 3 miles southeast of Monroe City in northwestern Ralls County. It travelled to the southeast blowing down numerous trees. Several large trees were snapped half way up the trunk or uprooted within a defined relatively narrow path. Most of the trees were between 50 and 60 feet tall with trunk diameters varying between 2 and 3 feet wide. Also, a barn sustained moderate damage with part of its roof blown off. The tornado lifted and dissipated on Demoss Road. The total path length was six tenths of a mile with a max width of 70 yards. The tornado was rated an EF0.

Thunderstorm Wind, Lewis

When
June 27, 12:10 AM CST
Where
Lewis County, 0.56 mi N of Ewing to 0.83 mi NE of Ewing
Measured
65 kt (75 mph) estimated gust
Reported by
Newspaper
Coordinates
40.008, -91.722

An intense bow echo moved through Ewing, blowing down numerous trees, tree limbs and power lines. The radio tower at the Ewing Fire Station was blown down on top of the station. Also, one tree fell onto a mobile home causing extensive damage. Another mobile home had part of its tin roof ripped off. A nearby carport was flipped over onto an unoccupied car.

Thunderstorm Wind, Lewis

When
June 27, 12:10 AM CST
Where
Lewis County, Monticello to 1.04 mi E of Monticello
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
40.120, -91.720

An intense bow echo moved through Monticello, blowing down numerous tree limbs and power lines.

Thunderstorm Wind, Marion

When
June 27, 12:10 AM CST to 12:25 AM CST
Where
Marion County, 1.41 mi S of Benbow to Palmyra
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
39.900, -91.753

An intense bow echo moved through Marion County. The most significant damage was over northern portions of the county. Numerous trees, tree limbs and power lines were blown down. Some of the trees blown down were between 3 and 4 feet in diameter. A few old barns were blown down by the winds.

Thunderstorm Wind, Audrain

When
June 27, 12:10 AM CST to 12:15 AM CST
Where
Audrain County, Mexico to 1.59 mi SW of Francis
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
39.180, -91.900

Thunderstorm winds blew down several trees, tree limbs and power lines around town. One large tree limb pulled down a power line and snapped the power pole it was attached to. Parts of the tree limb and power pole caused minor damage to an unoccupied van parked nearby.

Thunderstorm Wind, Ralls

When
June 27, 12:11 AM CST to 12:12 AM CST
Where
Ralls County, 3.15 mi WNW of Hatch
Measured
56 kt (64 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.591, -91.687

Thunderstorm winds blew about a third of the shingles off of two homes in this location. Also, several large tree limbs were blown down.

Thunderstorm Wind, Ralls

When
June 27, 12:14 AM CST to 12:20 AM CST
Where
Ralls County, 1.82 mi WSW of Center to 0.31 mi N of New London
Measured
61 kt (70 mph) estimated gust
Reported by
NWS Storm Survey
Coordinates
39.492, -91.562

An intense bow echo moved through blowing down numerous large trees, tree limbs and power lines. Just southwest of Center on Highway 19, a line of trees extending about 200 yards (30 to 50 feet tall) were uprooted. In Center, numerous tree limbs were blown down and a few trees were uprooted. Four homes sustained minor roof damage from fallen tree limbs. Further northeast along Highway 19, several power poles were snapped off. In New London, several more trees were blown down, as well as numerous tree limbs.

Thunderstorm Wind, Boone

When
June 27, 12:14 AM CST to 12:17 AM CST
Where
Boone County, 3.13 mi W of Columbia
Measured
52 kt (60 mph) estimated gust
Reported by
Law Enforcement
Coordinates
38.949, -92.388

Thunderstorm winds blew down several trees on the west side of town.

Thunderstorm Wind, Lewis

When
June 27, 12:15 AM CST
Where
Lewis County, 1.5 mi W of Canton to Canton
Measured
54 kt (62 mph) measured gust
Reported by
COOP Observer
Coordinates
40.130, -91.548

An intense bow echo moved through Canton, blowing down numerous trees, tree limbs and power lines. A 62 mph wind gust was measured at Lock and Dam 20.

Thunderstorm Wind, Lewis

When
June 27, 12:20 AM CST
Where
Lewis County, 0.52 mi SSE of La Grange to 2.63 mi ESE of Dover
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
40.043, -91.498

An intense bow echo moved through LaGrange, blowing down numerous trees, tree limbs and power lines. Also, a large barn lost most of its roof and parts of several walls.

Thunderstorm Wind, Pike

When
June 27, 12:20 AM CST to 12:30 AM CST
Where
Pike County, 2.1 mi WSW of Farmer to Bowling Green
Measured
70 kt (81 mph) estimated gust
Reported by
Trained Spotter
Coordinates
39.243, -91.358

An intense bow echo moved through Pike County. Several large trees, numerous tree limbs and power lines were blown down in Bowling Green. Part of one fallen tree landed on an unoccupied vehicle destroying it. No injuries were reported.

Thunderstorm Wind, Ralls

When
June 27, 12:25 AM CST
Where
Ralls County, 3.82 mi SSE of New London
Measured
56 kt (64 mph) estimated gust
Reported by
COOP Observer
Coordinates
39.534, -91.360

Thunderstorm winds blew down several trees and uprooted several more.

Thunderstorm Wind, Pike

When
June 27, 12:25 AM CST
Where
Pike County, 0.73 mi SE of Frankford
Measured
65 kt (75 mph) estimated gust
Reported by
Newspaper
Coordinates
39.492, -91.321

An intense bow echo moved through Frankford blowing down numerous trees, tree limbs and power lines. Several large trees were also uprooted including a tree that was over 200 years old.

Thunderstorm Wind, Boone

When
June 27, 12:26 AM CST to 12:28 AM CST
Where
Boone County, 0.57 mi N of Ashland to 0.22 mi SSE of (Cou)columbia Rgnl A
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
38.778, -92.270

Thunderstorm winds blew down several trees and tree limbs around town. Also, several homes lost a few shingles and some siding. A couple of light poles were blown down as well.

Thunderstorm Wind, Marion

When
June 27, 12:27 AM CST to 12:30 AM CST
Where
Marion County, 0.34 mi SE of Hannibal Muni Arpt to 1.36 mi ENE of Hannibal
Measured
53 kt (61 mph) measured gust
Reported by
AWOS
Coordinates
39.726, -91.446

An intense bow echo moved through Hannibal knocking down numerous trees, tree limbs and power lines. A large portion of a tree fell onto a house causing damage in several locations on the roof, allowing water into the residence. The weight of the tree limb caused rear portion of the roof to collapse into the attic area of the house. No injuries were reported. Several fallen trees pulled down power lines and poles when they fell.

Thunderstorm Wind, Montgomery

When
June 27, 12:30 AM CST
Where
Montgomery County, Montgomery City
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.970, -91.500

Thunderstorm wind blew down several large tree limbs.

Thunderstorm Wind, Pike

When
June 27, 12:35 AM CST
Where
Pike County, Louisiana
Measured
61 kt (70 mph) estimated gust
Reported by
Newspaper
Coordinates
39.450, -91.050

An intense bow echo moved through Louisiana blowing down several trees, numerous tree limbs and power lines. Several large tree limbs blocked a couple of streets in town. No structural damage or injuries were reported.

Thunderstorm Wind, Cole

When
June 27, 12:40 AM CST
Where
Cole County, Jefferson City to 3.08 mi NW of Wardsville
Measured
52 kt (60 mph) estimated gust
Reported by
Newspaper
Coordinates
38.580, -92.180

Thunderstorm winds blew down several power lines around town. One power line fell across part of the west bound lanes of U.S. Highway 54, so the westbound lanes had to be closed temporarily closed until the line was removed.

Thunderstorm Wind, Warren

When
June 27, 12:55 AM CST to 1:00 AM CST
Where
Warren County, 0.84 mi SW of Warrenton to Wright City
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.813, -91.143

Thunderstorm winds blew down several trees, tree limbs and power lines. One tree fell onto an unoccupied car in Warrenton causing major damage.

Thunderstorm Wind, Franklin

When
June 27, 1:15 AM CST
Where
Franklin County, New Haven
Measured
61 kt (70 mph) measured gust
Reported by
Public
Coordinates
38.600, -91.220

Thunderstorm Wind, Gasconade

When
June 27, 1:22 AM CST
Where
Gasconade County, 0.31 mi ESE of Drake
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.468, -91.465

Hail, St. Charles

When
June 27, 1:33 AM CST
Where
St. Charles County, 2.72 mi ESE of St Peters
Measured
0.88 in hail
Reported by
Trained Spotter
Coordinates
38.789, -90.571

Thunderstorm Wind, Franklin

When
June 27, 1:42 AM CST
Where
Franklin County, 0.78 mi NNE of Gray Summit
Measured
56 kt (64 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.491, -90.816

Hail, Franklin

When
June 27, 1:42 AM CST
Where
Franklin County, 0.84 mi NNE of Gray Summit
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
38.492, -90.815

Thunderstorm Wind, Franklin

When
June 27, 1:42 AM CST
Where
Franklin County, 1.55 mi NW of St Clair
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
38.363, -91.003

Thunderstorm winds blew down several large trees as well as numerous tree limbs. Also, a couple of homes sustained moderate shingle damage.

Thunderstorm Wind, Jefferson

When
June 27, 1:45 AM CST
Where
Jefferson County, 0.55 mi WNW of Murphy
Measured
55 kt (63 mph) measured gust
Reported by
Trained Spotter
Coordinates
38.484, -90.509

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Missouri in 2011Every state in 2011This day in weather historyThe tornado archive for Missouri, 2011Warnings in Missouri, June 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 334779, 334780, 334781, 334782, 334783, 334786, 334792, 334793, 335665, 334798, 334918, 334929, 334950, 335244, 335369, 334954, 334977, 334956, 334978, 335264, 335355, 335315, 334979, 334982, 335468, 335480, 335357, 335366, 335383, 334986, 334989, 335481, 335392, 335484, 335387, 335476, 335641, 335489, 335396, 335640, and more.